Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2013, 8:00 PM CDT for Montgomery County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 8:00 PM CDT (01:00 UTC)
- Expired
- May 21, 2013, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS54 KOHX 220100 SVROHX TNC125-220145- /O.NEW.KOHX.SV.W.0068.130522T0100Z-130522T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT TUE MAY 21 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 845 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 11 MILES EAST OF ERIN...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CLARKSVILLE...PALMYRA AND CUNNINGHAM... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3650 8717 3633 8750 3637 8758 3661 8731 TIME...MOT...LOC 0059Z 226DEG 23KT 3639 8749 $$ FORECASTER: 19
1 follow-up statement
592 WWUS54 KOHX 220114 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 814 PM CDT TUE MAY 21 2013 TNC125-220124- /O.CAN.KOHX.SV.W.0068.000000T0000Z-130522T0145Z/ MONTGOMERY TN- 814 PM CDT TUE MAY 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3650 8717 3633 8750 3637 8758 3661 8731 TIME...MOT...LOC 0114Z 226DEG 23KT 3646 8740 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:06 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 21, 3:06 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT TUE MAY 21 2013 .DISCUSSION... ...STRONG TO SEVERE STORMS POSSIBLE ON AND OFF THROUGH WEDNESDAY AFTERNOON-EVENING... CURRENTLY...AN AREA OF SHOWERS AND STORMS OVER EASTERN MIDDLE TN CONTINUES TO PRODUCE TORRENTIAL RAINFALL AND MARGINALLY SEVERE HAIL OR JUST UNDER SEVERE LIMITS...AS WELL AS ISOLATED DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE T-STORM WATCH OVER OUR FIVE FAR EASTERN COUNTIES UNTIL 02Z...BUT WE WILL BE ABLE TO CANCEL THAT WELL BEFORE THEN. STRONG TO POSSIBLY SEVERE CELLS WILL CONTINUE THERE FOR THE NEXT 1-2 HOURS. ANOTHER LINE OF STRONG STORMS IS CURRENTLY OVER ARKANSAS AND THIS WILL PUSH EAST INTO MIDDLE TN MOSTLY LIKELY WELL AFTER 00Z. A FEW ISOLATED STORMS STREAMING NORTH AHEAD OF THIS SECOND LINE THOUGH COULD SQUEAK INTO SOUTHWEST MIDDLE TN AND BE CAPABLE OF PRODUCING STRONG WINDS/HAIL THIS AFTERNOON-EVENING. SO FOR THE REST OF TODAY...THE FOCUS ON SEVERE WEATHER WILL SHIFT FROM OUR FAR EAST TO OUR SOUTHWEST THROUGH 7PM-ISH. TONIGHT...THE LINE OF CONVECTION PUSHING OUT OF ARKANSAS WILL LIKELY BE OVERTAKEN BY CONVECTION IN EASTERN OK. THE SOUTHERN PORTION OF THE LINE WILL LIKELY TAKE OVER AS WE HAVE STABILIZED FROM TODAY'S CONVECTION. THUS...WOULD NOT BE SURPRISED TO SEE THIS LINE APPROACH MIDDLE TN LATE TONIGHT-EARLY WEDNESDAY MORNING AND WEAKEN CONSIDERABLY IF NOT DISSIPATE COMPLETELY. EITHER OCCURRENCE WILL YIELD ANOTHER CHANCE TO DESTABILIZE AHEAD OF THE UPPER LEVEL LOW...WITH MORE STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY LATE MORNING BUT ESPECIALLY IN THE AFTERNOON. WE'LL HAVE BETTER SHEAR IN PLACE AS WELL...WITH THE BEST CHANCE OF SEVERE ALONG AND EAST OF I-65. SPC PLACED US IN A DAY TWO SLIGHT RISK...AGAIN WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ALTHOUGH THE SFC BOUNDARY WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT...MORE SHOWERS AND STORMS (LIKELY NON-SEVERE) WILL ACCOMPANY THE TRAILING UPPER LOW THROUGH THURSDAY AND WE WILL FINALLY DRY OUT THURSDAY NIGHT WEST TO EAST. THEREAFTER...LOTS OF QUESTION WHETHER OR NOT WE DRY OUT AND RIDGE OUT VIA THE GFS...OR THE WARM FRONT FROM A PLAINS LOW EXTENDS EASTWARD INTO MIDDLE TN...KEEPING CHANCES OF RAIN ACROSS THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. FOR NOW HAVE SLIGHT CHC POPS OVER THE NE SUNDAY NIGHT-MONDAY. FOR TEMPS...WENT WITH LOWER- THAN-MEX IN CASE EURO PANS OUT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 83 62 78 / 50 60 30 20 CLARKSVILLE 67 80 59 76 / 80 60 20 20 CROSSVILLE 64 82 60 75 / 50 70 50 30 COLUMBIA 68 83 62 81 / 50 60 30 20 LAWRENCEBURG 67 82 61 82 / 60 60 30 20 WAVERLY 68 81 60 78 / 80 60 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, May 21, 4:01 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT TUE MAY 21 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-222115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 401 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THROUGH TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE MISSISSIPPI RIVER WILL MOVE INTO MIDDLE TENNESSEE THIS EVENING AND PUSH EASTWARD OVERNIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...THOUGH THE BEST CHANCE WILL BE WEST OF I-65 CLOSER TO THE ALABAMA BORDER TONIGHT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS THAT TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON WEDNESDAY. AN UPPER LEVEL LOW PUSHING ACROSS THE AREA ON WEDNESDAY WILL BRING YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE. THE BEST CHANCE WILL BE ALONG AND EAST OF I-65 WEDNESDAY AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THIS AFTERNOON...TONIGHT AND WEDNESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Local storm report, May 21, 4:12 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG BYRDSTOWN 36.57N 85.13W
05/21/2013 PICKETT TN TRAINED SPOTTER
TREE DOWN ON HOUSE IN BYRDSTOWN ON MAIN STREET...ALSO
POWER OUTAGES REPORTED.
&&
EVENT NUMBER OHX1300447
11Special weather statement, May 21, 6:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT TUE MAY 21 2013
TNZ005-006-022>024-220015-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
638 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER WESTERN TENNESSEE...ABOUT 20 MILES WEST OF
CAMDEN...MOVING EAST AT ABOUT 30 MPH.
SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE BIG SANDY...
HOLLADAY...LAND BETWEEN THE LAKES...CAMDEN...HOUSTON COUNTY
AIRPORT...BIG ROCK...NEW JOHNSONVILLE AND DOVER.
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BREAK LARGE TREE LIMBS. IN ADDITION TO THE GUSTY WINDS...
YOU AN ALSO EXPECT HEAVY DOWNPOURS...WHICH WILL LIKELY CAUSE PONDING
OF WATER IN LOW LYING AREAS.
LAT...LON 3667 8785 3664 8784 3665 8754 3588 8773
3585 8822 3614 8820 3626 8809 3636 8810
3637 8801 3644 8807 3653 8804 3667 8806
19Special weather statement, May 21, 6:55 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT TUE MAY 21 2013
TNZ005-006-022>024-220015-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
655 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER WESTERN TENNESSEE...ABOUT 20 MILES WEST OF
CAMDEN...MOVING EAST AT ABOUT 30 MPH.
SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE BIG SANDY...
HOLLADAY...LAND BETWEEN THE LAKES...CAMDEN...HOUSTON COUNTY
AIRPORT...BIG ROCK...NEW JOHNSONVILLE AND DOVER.
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BREAK LARGE TREE LIMBS. IN ADDITION TO THE GUSTY WINDS...
YOU CAN ALSO EXPECT HEAVY DOWNPOURS...WHICH WILL LIKELY CAUSE PONDING
OF WATER IN LOW LYING AREAS.
LAT...LON 3667 8785 3664 8784 3665 8754 3588 8773
3585 8822 3614 8820 3626 8809 3636 8810
3637 8801 3644 8807 3653 8804 3667 8806
19Special weather statement, May 21, 7:10 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT TUE MAY 21 2013
TNZ005-006-022>024-220100-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
710 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER WESTERN TENNESSEE...ABOUT 20 MILES WEST OF
CAMDEN...MOVING EAST AT ABOUT 30 MPH.
SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE BIG SANDY...
HOLLADAY...LAND BETWEEN THE LAKES...CAMDEN...HOUSTON COUNTY
AIRPORT...BIG ROCK...NEW JOHNSONVILLE AND DOVER.
BRIEF WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BREAK LARGE TREE LIMBS. IN ADDITION TO THE GUSTY WINDS...
YOU CAN ALSO EXPECT HEAVY DOWNPOURS...WHICH WILL LIKELY CAUSE PONDING
OF WATER IN LOW LYING AREAS.
LAT...LON 3667 8785 3664 8784 3665 8754 3584 8775
3585 8822 3614 8820 3626 8809 3636 8810
3637 8801 3644 8807 3653 8804 3667 8806
19Special weather statement, May 21, 7:11 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT TUE MAY 21 2013
TNZ005-006-022>024-220100-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
711 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG
THUNDERSTORMS OVER NORTHWESTERN MIDDLE TENNESSEE...ALONG THE WESTERN
BORDER OF STEWART AND BENTON COUNTIES...MOVING EAST AT ABOUT 30 MPH.
SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE BIG SANDY...
HOLLADAY...LAND BETWEEN THE LAKES...CAMDEN...HOUSTON COUNTY
AIRPORT...BIG ROCK...NEW JOHNSONVILLE AND DOVER.
BRIEF WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BREAK LARGE TREE LIMBS. IN ADDITION TO THE GUSTY WINDS...
YOU CAN ALSO EXPECT HEAVY DOWNPOURS...WHICH WILL LIKELY CAUSE PONDING
OF WATER IN LOW LYING AREAS.
LAT...LON 3667 8785 3664 8784 3665 8754 3584 8775
3585 8822 3614 8820 3626 8809 3636 8810
3637 8801 3644 8807 3653 8804 3667 8806
19Special weather statement, May 21, 7:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT TUE MAY 21 2013
TNZ005>007-022>025-220145-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-STEWART-
747 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIG ROCK TO
JUST WEST OF CAMDEN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK...DOVER...HOUSTON COUNTY
AIRPORT...CAMDEN...TENNESSEE RIDGE...NEW JOHNSONVILLE...CUMBERLAND
CITY...ERIN...PALMYRA AND WAVERLY.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3664 8771 3664 8704 3598 8756 3603 8822
3607 8822
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:10 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 50 min |
| May 21, 7:11 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 49 min |
| May 21, 7:47 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 58 min |
| May 21, 8:28 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Perry | 62 min |
| May 21, 8:54 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Lawrence, Lewis | 36 min |
| May 21, 9:24 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Giles, Lawrence, Maury, Williamson | 21 min |
| May 21, 9:42 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Giles, Marshall, Maury, Williamson | 48 min |
| May 21, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 35 min |
| May 21, 10:29 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Sumner, Williamson | 46 min |
| May 21, 11:39 PM CDT | Special Weather Statement | OHX | Cannon, Coffee | 36 min |
| May 22, 2:15 AM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury | 60 min |
| May 22, 4:33 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Putnam | 57 min |
| May 22, 4:34 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Putnam | 56 min |
| May 22, 4:43 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.